MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751767
Medical Device Problem Codes Leak/Splash (1354); Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that cassette was leaking and did not pass test before vitrectomy surgery.The procedure was completed after replacement of product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The unused pak was visually inspected, and no obvious defects were found.The identification (id) tabs and the infusion chamber were intact.The returned manifolds, probe connectors, and components were found to be in good condition.The connectors were connected to the cassette and handpiece without any interference.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.The led (light emitting diode) rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.7500 cut rate displayed on the console screen.The submerge leak test was performed on the cassette.No leakage occurred during generating 200 millimeters of mercury (mmhg) pressure.The product was tested using the console with the current software.The product could prime, tune with the ultrasonic handpiece, the 0.9 mm (millimeter) abs (aspiration bypass system) tip from the lab stock and returned infusion sleeve, and pass iop (intra ocular pressure) calibration successfully.The product was recognized as combined cassette on the console.Fluid flowed from the bss (balanced salt solution) bottle to the drain bag without any interfering.No bubble was observed in the nifs fluid path before the cleaning process.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was detected from the handpiece, infusion cannula, infusion manifold, cassette, i/a (irrigation/aspiration) manifold, connectors, manifolds, pump elastomer or on the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The product passed functionality as per procedure.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is:(b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23462680
Report Number1644019-2025-04470
Device Sequence Number18379032
Product Code LRO
UDI-Device Identifier00380657517671
UDI-Public(01)00380657517671(17)251031(11)231117(10)16A6FH
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065751767
Device Lot Number16A6FH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown